Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Feb 20, 2017, 10:49 AM MST for Bannock County, Idaho. It took effect at Feb 21, 2017, 10:16 AM MST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2017, 10:49 AM MST (17:49 UTC)
- In effect from
- Feb 21, 2017, 10:16 AM MST
- Expired
- Feb 25, 2017, 9:39 PM MST
- In force
- 4 days
- Issued by
- NWS Pocatello, ID
- Flood severity
- Minor
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portneuf River at Pocatello (PIHI1). The gauge peaked at 9.68 ft at Feb 23, 2017, 5:00 PM MST.
- Action stage
- 8 ft
- Minor stage
- 8.5 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13075500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
383 WGUS45 KPIH 201749 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Pocatello ID 1049 AM MST MON FEB 20 2017 ...The National Weather Service in Pocatello has issued a Flood Warning for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-211749- /O.NEW.KPIH.FL.W.0003.170221T1716Z-170224T2325Z/ /PIHI1.1.RS.170221T1716Z.170222T1800Z.170224T1725Z.NO/ 1049 AM MST MON FEB 20 2017 The National Weather Service in Pocatello has issued a * Flood Warning for The Portneuf River at Pocatello. * from Tuesday morning to Friday afternoon...Or until the Warning is cancelled. * At 9:45 AM Monday the stage was 7.5 feet. * Flood Stage is 8.5 feet. * Minor Flooding is forecast. * Impact...At 9.1 feet...Flooding of low lying agricultural land and pasture will occur in the Inkom and Blackrock area. Lowland flooding is likely along sections of the river between Portneuf Gap and the Cheyenne Avenue Bridge in Pocatello. $$
7 follow-up statements
182 WGUS85 KPIH 211907 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1207 PM MST TUE FEB 21 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-221907- /O.EXT.KPIH.FL.W.0003.000000T0000Z-170225T1254Z/ /PIHI1.1.RS.170221T2245Z.170223T0000Z.170225T0654Z.NO/ 1207 PM MST TUE FEB 21 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 10:45 AM Tuesday the stage was 8.1 feet. * Flood Stage is 8.5 feet. * Minor Flooding is forecast. * Impact...At 9.4 feet...Water will encroach around sitting benches near the river at the Pacific Recycling Trailhead. $$
685 WGUS45 KPIH 220246 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Pocatello ID 746 PM MST TUE FEB 21 2017 ...The National Weather Service in Pocatello has issued a Flood Warning for the following Rivers in Idaho... Portneuf River at Pocatello Affecting Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-230246- /O.EXT.KPIH.FL.W.0003.000000T0000Z-170225T1209Z/ /PIHI1.1.RS.170221T2300Z.170223T0600Z.170225T0609Z.NO/ 746 PM MST TUE FEB 21 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 6:45 PM Tuesday the stage was 8.5 feet. * Flood Stage is 8.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast. The river stage is expected to peak at approximately 9.4 feet Wednesday night around 1100 pm. * Impact...At 9.4 feet...Water will encroach around sitting benches near the river at the Pacific Recycling Trailhead. $$ Messick
060 WGUS85 KPIH 232043 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 143 PM MST THU FEB 23 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello affecting Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-242043- /O.EXT.KPIH.FL.W.0003.000000T0000Z-170225T2313Z/ /PIHI1.1.RS.170221T2300Z.170223T1830Z.170225T1713Z.NO/ 143 PM MST THU FEB 23 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 12:45 PM Thursday the stage was 9.5 feet. * Flood Stage is 8.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Forecast...The River has peaked at 9.5 feet and will begin to recede. The Portneuf should lower to below Flood Stage by Saturday afternoon. * Impact...At 9.4 feet...Water will encroach around sitting benches near the river at the Pacific Recycling Trailhead. $$ Messick
007 WGUS85 KPIH 241713 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 1013 AM MST FRI FEB 24 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-251713- /O.EXT.KPIH.FL.W.0003.000000T0000Z-170226T1257Z/ /PIHI1.1.RS.170221T2300Z.170224T0045Z.170226T0657Z.NO/ 1013 AM MST FRI FEB 24 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 9:45 AM Friday the stage was 9.5 feet. * Flood Stage is 8.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast to continue through Saturday. * Forecast...The River will continue to fall to below Flood Stage by late Saturday evening. * Impact...At 9.4 feet...Water will encroach around sitting benches near the river at the Pacific Recycling Trailhead. $$
209 WGUS85 KPIH 251603 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 903 AM MST SAT FEB 25 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County . <...insert synopsis here...start synopsis with a period...> PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-260625- /O.EXT.KPIH.FL.W.0003.000000T0000Z-170226T0625Z/ /PIHI1.1.RS.170221T2300Z.170224T0045Z.170226T0025Z.NO/ 903 AM MST SAT FEB 25 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 8:45 AM Saturday the stage was 8.8 feet. * Flood Stage is 8.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast to continue. * Forecast...The River will continue to fall to below Flood Stage by late this afternoon. * Impact...At 8.5 feet...Sections of Sacajawea Park will be under water and the trail is usually closed at this level. Marsh Creek near Inkom may also be over its banks. $$
879 WGUS85 KPIH 251604 CCA FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 904 AM MST SAT FEB 25 2017 ...The Flood warning continues for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC005-260625- /O.EXT.KPIH.FL.W.0003.000000T0000Z-170226T0625Z/ /PIHI1.1.RS.170221T2300Z.170224T0045Z.170226T0025Z.NO/ 903 AM MST SAT FEB 25 2017 The Flood Warning continues for The Portneuf River at Pocatello. * At 8:45 AM Saturday the stage was 8.8 feet. * Flood Stage is 8.5 feet. * Minor Flooding is occurring and Minor Flooding is forecast to continue. * Forecast...The River will continue to fall to below Flood Stage by late this afternoon. * Impact...At 8.5 feet...Sections of Sacajawea Park will be under water and the trail is usually closed at this level. Marsh Creek near Inkom may also be over its banks. $$
913 WGUS85 KPIH 260439 FLSPIH FLOOD STATEMENT National Weather Service Pocatello ID 939 PM MST SAT FEB 25 2017 ...The Flood Warning is cancelled for the following Rivers in Idaho... Portneuf River at Pocatello AFFECTING Bannock County For the Portneuf River...including Portneuf River at Pocatello...no Flooding is observed or forecast. && IDC005-260509- /O.CAN.KPIH.FL.W.0003.000000T0000Z-170226T0625Z/ /PIHI1.1.RS.170221T2300Z.170224T0045Z.170225T2116Z.NO/ 939 PM MST SAT FEB 25 2017 The Flood Warning is cancelled for The Portneuf River at Pocatello. * At 9:16 PM Saturday the stage was 8.3 feet. * Flood Stage is 8.5 feet. * Fell below Flood Stage at 2:16 PM Saturday. * Forecast...The River will continue to fall to 7.6 feet by Monday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Feb 20, 9:17 AM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 20, 9:17 AM MST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 917 AM MST Mon Feb 20 2017 .UPDATE...Have made a few minor tweaks to forecast for today, mainly to adjust to early QPF/Snow trends. Band of weak showers moving northeast across forecast area. Short term forecast trends are for region to become more widespread into early afternoon with localized stronger embedded activity. Temperatures and snow levels look consistent with forecast, so overall minor adjustments to QPF had little effect on expected snow totals. Highest snowfall still on target for the higher elevations of the central mountains. Surface low over OR/WA progged to shift northeast into western MT through the day today, putting favorable surface gradient in line with increasing upper level winds and snake plain terrain. Therefore nudged winds up slightly this afternoon in line with guidance, though isolated convective enhancement this afternoon could be a nudge upward for gust potential. DMH && .SHORT TERM... .LONG TERM... && .PREV DISCUSSION... /issued 237 AM MST Mon Feb 20 2017/ SHORT TERM...Today through Wednesday night. Another moist Pacific storm is expected to begin lots of moisture and warm temperatures through Tuesday. Have issued winter storm warnings above 6500 feet for the central mountains and a winter weather advisory above 6500 feet for the Upper Snake River Highlands. Lower elevations may start out as snow today but will quickly change to rain below 6500 feet. Areal and river flooding will remain a threat as well through the short term. More rain is likely in Minidoka County where flooding remains widespread with very warm temperatures through Tuesday. A cold front will move through Idaho on Tuesday and temperatures will drop substantially Tuesday night with high temperatures Wednesday back to near or slightly below seasonal normals for late February. Will also see windy conditions ahead of and behind the cold front Tuesday and Tuesday night. May need wind advisories on Tuesday but will hold off on issuing any at this time. GK LONG TERM...Thursday through next Monday. The GFS and ECMWF remain fairly similar on the broad strokes but differ with some of the details as two waves drop SSW across WRN Canada into the NW Thursday and again Friday helping to maintain a broad cool upper trough and a chance/slight chance mention of snow across the region. By Sunday, a mostly dry Canadian trough sweeps through the region ahead of another Pacific trough dropping into the NW late Sunday into Monday. At this point the models diverge on the handling of this system with the ECMWF driving most of the energy and precipitation south along the coast whereas the GFS pushes it inland under a much more progressive NNW flow regime. Either way, a chance mention of snow across the region is a reasonable response. Temps will run at or below normal through this period. Huston AVIATION...A flat ridge was positioned over the area early this morning resulting in mostly VFR SCT conditions as the next Pacific trough was advancing toward the NRN California coast. Numerical models suggest increasing warm-frontal precipitation across the region this morning followed by a straight shot of sub-tropical moisture embedded in SW flow this afternoon and continuing through the night. CIGS will deteriorate with the incoming moisture generally running with low VFR CIGS in the Snake River Plain and occasional MVFR and tempo IFR conditions in rain. KSUN will likely see IFR/LIFR CIGS through at least Tuesday eve/Wednesday before seeing some relief. Model cross sections show DIJ saturated through a fairly deep layer throughout the forecast period but the reality is they have not been of much help. Will probably float along with MVFR CIGS there until something looks more definite. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 3 PM MST Tuesday for IDZ019. Winter Storm Warning until 3 PM MST Tuesday for IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:11 AM MST | Winter Storm Warning | PIH | 36 hr | |
| Feb 20, 2:11 AM MST | Winter Weather Advisory | PIH | 17 hr | |
| Feb 20, 12:26 PM MST | Areal Flood Advisory | PIH | Blaine, Bonneville, Butte, Custer, Jefferson, Madison | 24 hr |
| Feb 20, 3:35 PM MST | Wind Advisory | PIH | 28 hr |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.